Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 22, NWS Jackson, MS

February 16, 20234 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Feb 16, 2023, 2:16 PM CST for 4 counties in Mississippi. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2023, 2:16 PM CST (20:16 UTC)
Expired
Feb 16, 2023, 2:46 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Covington County, MS, Jefferson Davis County, MS, Jones County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 90 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 2:25 PM CSTTORNADO2 Ssw Bassfield, MSTHIS BRIEF EF0 TORNADO STARTED JUST WEST OF BASSFIELD CEMETERY ROAD. AS IT BRIEFLY TRACKED NORTHEAST, IT DAMAGED A TIN ROOF TO AN OUTBUILDING, BLEW SHINGLES OFF OF A SINGLE-FAMILY HOME, DESTROYED A SHED AND SNAPPED A FEW TREES IN THIS AREA. THE TORNADO LIFTED
Feb 16, 2:26 PM CSTTSTM WND DMG1 Ssw Bassfield, MSPOWERLINES DOWN AND TIN DEBRIS SCATTERED ACROSS BASSFIELD CEMETERY ROAD. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 9:59 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
415 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

714 
WFUS54 KJAN 162016
TORJAN
MSC031-065-067-091-162115-
/O.NEW.KJAN.TO.W.0022.230216T2016Z-230216T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
216 PM CST Thu Feb 16 2023

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northeastern Marion County in south central Mississippi...
  Covington County in southeastern Mississippi...
  West central Jones County in southeastern Mississippi...
  Southern Jefferson Davis County in south central Mississippi...

* Until 315 PM CST.
    
* At 215 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Bunker Hill, or 12 miles north of Columbia, moving
  northeast at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Carson around 220 PM CST.
  Melba around 225 PM CST.
  Collins around 240 PM CST.
  Hebron around 255 PM CST.

Other locations impacted by this tornadic thunderstorm include
Bassfield and Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3147 8996 3180 8945 3180 8939 3159 8925
      3143 8959 3143 8965 3140 8965 3135 8977
TIME...MOT...LOC 2015Z 233DEG 40KT 3144 8981 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

AJ
2 follow-up statements
084 
WWUS54 KJAN 162032
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
232 PM CST Thu Feb 16 2023

MSC031-065-067-091-162115-
/O.CON.KJAN.TO.W.0022.000000T0000Z-230216T2115Z/
Marion MS-Covington MS-Jones MS-Jefferson Davis MS-
232 PM CST Thu Feb 16 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
NORTHEASTERN MARION...COVINGTON...WEST CENTRAL JONES AND SOUTHERN
JEFFERSON DAVIS COUNTIES...
    
At 230 PM CST, a severe thunderstorm capable of producing a tornado
was located near Melba, or 8 miles southwest of Collins, moving
northeast at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Collins around 240 PM CST.
  Hebron around 255 PM CST.

Other locations impacted by this tornadic thunderstorm include
Bassfield and Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3147 8996 3180 8945 3180 8939 3159 8925
      3143 8959 3143 8965 3140 8965 3135 8977
TIME...MOT...LOC 2030Z 233DEG 40KT 3154 8965 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

AJ
357 
WWUS54 KJAN 162046
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
246 PM CST Thu Feb 16 2023

MSC031-065-067-091-162056-
/O.CAN.KJAN.TO.W.0022.000000T0000Z-230216T2115Z/
Marion MS-Covington MS-Jones MS-Jefferson Davis MS-
246 PM CST Thu Feb 16 2023

...THE TORNADO WARNING FOR NORTHEASTERN MARION...COVINGTON...WEST
CENTRAL JONES AND SOUTHERN JEFFERSON DAVIS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM CST for south central,
central and southeastern Mississippi.

LAT...LON 3147 8996 3180 8945 3180 8939 3159 8925
      3143 8959 3143 8965 3140 8965 3135 8977
TIME...MOT...LOC 2045Z 233DEG 40KT 3165 8948 

$$

AJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 16, 12:12 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 16, 12:12 PM CST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1212 PM CST Thu Feb 16 2023

...New AVIATION...

.DISCUSSION...
Issued at 243 AM CST Thu Feb 16 2023

Today and Tonight...

A powerful upper trough is progressing across the Plains states and
into the Mississippi Valley this morning as a stout ridge is
anchored across the western Atlantic and into the southeast coast.
The Arklamiss finds itself wedged in between these features and we
will be dealing with the associated active weather that comes with
that. The upper trough is resulting in surface cyclogenesis as upper
divergence increases across the area. The center of the low will
likely track across southern Missouri today, dragging a cold front
behind. The cyclone will host a well-established warm sector across
our area prior to frontal passage beginning in the northwest by mid
morning, central areas by mid day, and finally clearing the Pine
Belt this evening.

The low-level thermodynamic environment will be characterized by dew
points in the low to mid 60s F and temperatures in the middle 70s F.
With steep mid level lapse rates, this will likely yield in excess
of 1500 J/KG of SBCAPE for most with some areas likely exceeding
2000 J/KG. Wind shear will be supportive of organized storm
structures with deep layer shear in excess of 50 kts and low level
(0-1 km) storm relative helicity in the 250-400 m^2/s^2 range. This
parameter space will support an all-hazards threat with hail as
large as golf balls, damaging wind gusts as high as 70 mph, with
some tornadoes likely. Given the potential for discrete, prefrontal
supercells and the increasingly sheared/unstable environment, strong
tornadoes will be possible.

The greatest risk for strong, possibly longer-tracked tornadoes
appears to be along the nose of a theta-E plume that will be
associated with a local maxima of boundary layer flow. As this
modeled low-level jet structure interacts with a weakly capped open
warm sector environment, modest increases in wind shear are likely
but more importantly a nudge upward is likely and could prove
sufficient to kick off a few thunderstorms across portions of
Mississippi, primarily along and east of I-55. These storms,
supported by the additional (and subtle) lift, will likely
materialize initially as a prefrontal confluence zone and slowly grow
into scattered storms. The subtle nature of the lifted zone could
allow for longevity of discrete features without prohibitive storm-
to-storm contamination for some time.

Nearer the front, forcing becomes more linear and damaging winds
will be a greater threat. Lower level shear remain adequate to
moderately high in this regime, however, and brief tornadoes within
a squall or just ahead of the primary band of storms will remain
possible.

Due to this expected severe weather episode, an Enhanced (3/5) risk
for severe storms is delineated approximately along and east of I-55
with a Slight (2/5) risk for severe weather to the west.

Scattered showers and storms in the Pine Belt could come in multiple
rounds from midday into the evening. With the front some distance
west of this activity, storm motions could result in localized
training across some areas. Urban and low lying areas would be at
some risk for flash flooding should this occur.

After the storms, frontal passage will bring much cooler air and
lows tonight will range from near freezing in the northwest to the
lower 40s F in the Pine Belt. /86/

Friday through Next Wednesday...

A period of quiet weather will prevail during the beginning half of
the extended period followed by a series of shortwaves during the
latter half. The atmosphere will start off pretty quiet post a
frontal boundary Friday filtering in dry and cooler air. Due to
this, high temperatures will struggle to reach above 50F. With winds
gusts expected to be between 15-20mph, Friday will be a chilly day.
By early Saturday morning, mid-level ridging will begin to build in
across the ArkLaMiss, amplifying the cold air in place resulting in
a potential frost late Friday night/early Saturday morning.
Temperatures will drop to below freezing area wide Friday night.
Thankfully, the chilly temperatures won't last as high temperatures
are expected to rebound Saturday.

A high pressure just off the coast of the Gulf of Mexico, will aid
in dry weather this weekended through Monday. By Monday evening,
light rain chances will begin to creep back into the forecast as the
high shifts east just slightly and a subtle shortwave pushes across
north MS. Rain chances will increase Tuesday-Wednesday ahead of a
cold front and a more potent short wave trough. Currently the GFS is
the fastest run bringing the wave across Wednesday afternoon while
the ECMWF has the trough still over east TX during that same time.
With this being next week, confidence is low in storm/severe
potential with the large model variability however, we will keep an
eye out on this potential system. Temperatures will be warmer than
normal during the latter half of the period thanks to the previously
mentioned high pressure. Highs will range from the low 70s to the
low 80s Mon-Wed which is pretty warm for this time of year. /JNE/

&&

.AVIATION...
(18Z TAFS)
Issued at 1202 PM CST Thu Feb 16 2023

Hazardous aviation weather will continue through this evening in
particular as SHRA/TSRA associated with a cold front move through
the forecast area. Expect strong and gusty southerly sfc wind
ahead of the front to shift quickly to the NW behind the front.
Stratus will continue across much of the area as we go through
Friday. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  34  47  28 / 100  80   0   0
Meridian      76  37  50  28 /  90 100   0   0
Vicksburg     75  34  48  29 /  90  50   0   0
Hattiesburg   76  41  52  30 /  80  90   0   0
Natchez       75  34  48  30 /  90  60   0   0
Greenville    71  33  47  30 /  90  20   0   0
Greenwood     74  34  46  28 /  90  50   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/JNE/EC
Hazardous weather outlook, Feb 16, 4:06 AM CST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
406 AM CST Thu Feb 16 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-
040>042-047-048-053-059>061-171015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo-
Warren-Hinds-Claiborne-Jefferson-Adams-Franklin MS-
406 AM CST Thu Feb 16 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, southwest Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today

Today, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail
quarter to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ026>033-036>039-043>046-049>052-054-171015-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-
Rankin-Scott-Newton-Lauderdale-Copiah-
406 AM CST Thu Feb 16 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

Today, severe thunderstorms and tornadoes are likely. Some
tornadoes may be strong. Thunderstorms may also produce damaging
winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ055>058-062>066-072>074-171015-
Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
406 AM CST Thu Feb 16 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Today

FLOODING
THREAT...Limited
TIMING...Today

Today, severe thunderstorms and tornadoes are likely. Some
tornadoes may be strong. Thunderstorms may also produce damaging
winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, localized flash flooding is possible, particularly in low
lying and urban areas. Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

86

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Feb 16, 10:27 AM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
1027 AM CST Thu Feb 16 2023

MSZ062-161715-
Lincoln MS-
1027 AM CST Thu Feb 16 2023

...A strong thunderstorm will impact portions of central Lincoln
County through 1115 AM CST...

At 1027 AM CST, Doppler radar was tracking a strong thunderstorm over
Vaughn, or 8 miles southwest of Brookhaven, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Loyd Star around 1035 AM CST.
  Brookhaven around 1040 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM CST for central, south
central and southwestern Mississippi.

&&

LAT...LON 3141 9059 3146 9063 3161 9064 3170 9052
      3170 9042 3169 9041 3169 9038 3170 9038
      3170 9026 3172 9025 3159 9025
TIME...MOT...LOC 1627Z 233DEG 35KT 3154 9057

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DB
Special weather statement, Feb 16, 12:06 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
1206 PM CST Thu Feb 16 2023

MSZ063-064-161900-
Lawrence MS-Jefferson Davis MS-
1206 PM CST Thu Feb 16 2023

...A strong thunderstorm will impact portions of northern Lawrence
and northwestern Jefferson Davis Counties through 100 PM CST...

At 1206 PM CST, Doppler radar was tracking a strong thunderstorm near
Monticello, or 21 miles south of Pinola, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Progress around 1215 PM CST.
  Prentiss around 1225 PM CST.
  Clem around 1240 PM CST.

Other locations impacted by this storm include New Hebron and Silver
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM CST for south central
and southeastern Mississippi.

&&

LAT...LON 3159 9019 3176 8997 3177 8976 3162 8976
      3161 8975 3161 8974 3144 9007
TIME...MOT...LOC 1806Z 233DEG 29KT 3157 9005

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 16, 1:16 PM CST, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
116 PM CST Thu Feb 16 2023

MSZ056-065-162015-
Smith MS-Covington MS-
116 PM CST Thu Feb 16 2023

...A strong thunderstorm will impact portions of southeastern Smith
and north central Covington Counties through 215 PM CST...

At 115 PM CST, Doppler radar was tracking a strong thunderstorm near
Mount Olive, or 9 miles southeast of Magee, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Taylorsville around 135 PM CST.
  Center Ridge around 140 PM CST.

Other locations impacted by this storm include Sylvarena and Mize.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM CST for central,
southeastern and east central Mississippi.

&&

LAT...LON 3178 8970 3178 8965 3189 8965 3219 8935
      3216 8932 3187 8932 3166 8963
TIME...MOT...LOC 1915Z 232DEG 23KT 3182 8959

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 16, 1:20 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
120 PM CST Thu Feb 16 2023

MSZ052-162015-
Lauderdale MS-
120 PM CST Thu Feb 16 2023

...A strong thunderstorm will impact portions of central Lauderdale
County through 215 PM CST...

At 120 PM CST, Doppler radar was tracking a strong thunderstorm over
Savoy, or near Meridian, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Meridian around 125 PM CST.
  Zero around 130 PM CST.
  Marion around 140 PM CST.
  Toomsuba and Alamucha around 155 PM CST.
  Lauderdale and Kewanee around 205 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM CST for east central
Mississippi.

&&

LAT...LON 3234 8842 3223 8863 3223 8878 3232 8886
      3258 8852 3258 8839
TIME...MOT...LOC 1920Z 232DEG 23KT 3229 8873

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DB
Local storm report, Feb 16, 1:53 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CST THU FEB 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     TORNADO          5 SSW STRONGHOPE        31.69N 90.30W
02/16/2023                   LINCOLN            MS   EMERGENCY MNGR

            MOBILE HOME FLIPPED AND TWO OTHER HOMES
            DAMAGED FROM LIKELY TORNADO...REPORTED BY
            LINCOLN COUNTY EM.

&&

EC
Local storm report, Feb 16, 2:13 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CST THU FEB 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     TORNADO          4 SW MIZE               31.84N 89.60W
02/16/2023                   SMITH              MS   OFFICIAL NWS OBS

            RADAR CONFIRMED TORNADO BY TDS.

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 10:27 AM CSTSpecial Weather StatementJANLincoln48 min
Feb 16, 12:06 PM CSTSpecial Weather StatementJANLawrence54 min
Feb 16, 1:16 PM CSTSpecial Weather StatementJANSmith59 min
Feb 16, 1:20 PM CSTSpecial Weather StatementJANLauderdale55 min
Feb 16, 1:24 PM CSTTornado WarningJANSmith40 min
Feb 16, 1:38 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery30 min
Feb 16, 1:51 PM CSTTornado WarningJANJasper54 min
Feb 16, 2:10 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Marion50 min
Feb 16, 4:45 PM CSTFlash Flood WarningJANCopiah, Franklin, Lincoln3 hr

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.